• dense dose taxol

    Asked by whisper on Friday, May 31, 2013

    dense dose taxol

    I would like to talk to someone who may have already done the dense dose AC/T. I am now on the taxol part and I am having many problems. Just had my first one on tuesday with the tummy shot the next day having a lot of pain. Don't think its from tummy shot never bothered me through the AC part. I do have autoimmune neruopathy so my doc. don't really know how taxol is going to be for me. I just hurt. Thanks Cindy

    2 Answers from the Community

    • TwinBirches' Avatar

      Hi Whisper, I had four rounds of Taxol this past winter and the first one had me in bed for four days, writhing in pain because my body hurt so much. I have a port in my upper chest, so that's how I receive infusions, not through a shot. The pain was stabbing and 'floated' throughout my body, attacking me in my wrist, then my knees, ankles, pelvic area, back, etc. It just kept bouncing from one place to another in seconds. I twisted around like I was having seizures. Very bizarre and painful.

      Oddly enough, my oncology nurses told me to take Claritin D and Alleve the day before, the day of, and the day after my Taxol treatment. That did the trick. Apparently Taxol is derived from tree bark or something like that and is loaded with histamines, so the Claritin D, which has anti-histamines in it, counteracts it. I still had some mild, but bearable, pain with that regimen. At least I wasn't stuck in bed, crying in agony.

      over 3 years ago
    • NancyZ's Avatar

      My doctor always treated me with Claritin after I had Taxol for about 10 min. In that 10 minutes I thought I would go insane. I was hyper and couldn't relax at all. I was agitated and frustrated in general. I thought I would lose my mind. Then the Claritin would go in and I would calm down and was able to rest. They told me almost everyone has an allergic reaction to Taxol. Btw, by the end of my taxol teatments, I couldn't feel my feet and my toenails started turning black. I losty two big toe nails and they are very thick and painful
      Now that they are back. Be wary of getting too much taxol toward the end. My neuropathy is gone but my toenails will never be the same.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.